Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Local Adaptive Importance Sampling for Multivariate Densities With Strong Nonlinear Relationships

Geof H. Givens and Adrian E. Raftery
Journal of the American Statistical Association
Vol. 91, No. 433 (Mar., 1996), pp. 132-141
DOI: 10.2307/2291389
Stable URL: http://www.jstor.org/stable/2291389
Page Count: 10
  • Download ($14.00)
  • Cite this Item
Local Adaptive Importance Sampling for Multivariate Densities With Strong Nonlinear Relationships
Preview not available

Abstract

We consider adaptive importance sampling techniques that use kernel density estimates at each iteration as importance sampling functions. These can provide more nearly constant importance weights and more precise estimates of quantities of interest than the sampling importance resampling algorithm when the initial importance sampling function is diffuse relative to the target. We propose a new method that adapts to the varying local structure of the target. When the target has unusual structure, such as strong nonlinear relationships between variables, this method provides estimates with smaller mean squared error than alternative methods.

Page Thumbnails

  • Thumbnail: Page 
132
    132
  • Thumbnail: Page 
133
    133
  • Thumbnail: Page 
134
    134
  • Thumbnail: Page 
135
    135
  • Thumbnail: Page 
136
    136
  • Thumbnail: Page 
137
    137
  • Thumbnail: Page 
138
    138
  • Thumbnail: Page 
139
    139
  • Thumbnail: Page 
140
    140
  • Thumbnail: Page 
141
    141